# SDR QMLA2023123020122

- Difficulty date: December 29, 2023
- Submitted: January 1, 2024
- Operation: Air carrier
- Aircraft: N941AM
- Make and model: Bell 407
- Aircraft serial: 54594
- Aircraft time: 2,846 hours, 6,617 cycles
- Engine: Allsn 250C47B
- Engine time: 2,846 hours, 5,280 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: RG407
- Part serial: 41291792
- Condition: Inoperative
- Location: Zone 100
- Part time: 134 hours, 294 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

ON 12/29/2023 AT 2025 HOURS, I WAS ATTEMPTING AN ENGINE START AFTER DROPPING OFF A PATIENT AT THE UNIVERSITY OF COLORADO HOSPITAL IN DENVER, CO.  AFTER INITIAL STARTER WIND-UP AND INTRODUCTION OF FUEL, I COULD HEAR THAT THE START WAS SLOWER THAN NORMAL.  AS I MONITORED ENGINE TEMP, I NOTICED A RANGE BETWEEN 860 AND 880 CELSIUS.  THE TEMP WASN'T FALLING AND I WAS NEARING MY LIMITATION OF BEING ABOVE 843 DEGREES CELSIUS FOR MORE THAN TEN SECONDS DURING A START SO I ELECTED TO ROLL OFF THE THROTTLE AND ABORT THE START.  SIMULTANEOUSLY, WE COULD SMELL A STRONG, SULFUR TYPE ODOR COMING INTO THE COCKPIT AND CABIN.  AFTER SHUTDOWN, BATTERY VOLTAGE WAS INDICATING 21.5 WHICH IS BELOW THE ALLOWABLE STARTING REQUIREMENTS.  I MADE THE NECESSARY NOTIFICATIONS AND A NEW BATTERY WAS INSTALLED ON 12/30/2023 AT 0845 HOURS.  THE AIRCRAFT WAS THOROUGHLY INSPECTED FOR ADDITIONAL DEFECTS AND NONE WERE FOUND.
